MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10108
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff didn't inflate during the test before use.The user opened another unit of the same lot#, but the same issue occurred.Therefore, the third unit (lot#: unknown) was used".No patient involvement.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned four units 5-10108 et tube,cf,4.0 for investigation.Three of the returned units were representative samples a nd one was the actual sample that caused this complaint issue.The et tubes were visually examined with and without magnification.Visual examination of the returned devices revealed that the samples appeared typical.No defects or anomalies were observed.Functional inspection was performed on the returned devices to test for proper inflation and deflation.The actual sample was tested first.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to stay inflated.The device was submerged underwater in order to test for leaks.Upon inflation, the device leaked from a small hole in the balloon cuff.Next, each representative sample was tested.A lab inventory syringe filled with air was connected to the valve of the pilot balloon of one of the returned samples.Upon injection of air, both the pilot and cuff immediately inflated.The syringe was then removed, and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.This process was repeated for the other samples with the same results.No issues were found with the returned representative samples as they were all able to properly inflate and deflate.Per dhr the et tube,cf,4.0 lot # 73g2301136 was manufactured on 07/27/2023 a total of (b)(4) pieces.Lot was released on 08/14/2023.Dhr investigation did not show issues related to complaint.The ifu for this product was reviewed as a part of this complaint investigation.The ifu states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If the cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" pressure in the syringe since little resistance should be felt during inflation." the reported complaint of "unable to inflate - cuff" was confirmed based upon the samples received.The customer returned three representative samples along with the actual sample that caused this complaint issue.The actual sample was found to have a small hole in the balloon cuff whi ch prevented it from being able to stay inflated.No functional issues were observed with the representative samples.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at t he time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ET TUBE,CF,4.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21805651
Report Number3003898360-2025-00312
Device Sequence Number8834659
Product Code BTR
UDI-Device Identifier04026704396740
UDI-Public(01)04026704396740(11)230727(17)280726(10)73G2301136(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10108
Device Lot Number73G2301136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown